MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. SYMMETRY SURGICAL INC.; SCISSORS

SYMMETRY SURGICAL INC. SYMMETRY SURGICAL INC.; SCISSORS
Model Number 60-1868
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The complainant alleges, "two of the scissors had screws fall out during the case.They had to take x-rays and thankfully neither of the screws ended up in the patient.".
 
Additional Manufacturer Narrative
Awaiting additional information and/or return of the reported device to complete the evaluation.
 
Additional Manufacturer Narrative
The returned product with missing screws and additional items from the same lot were returned to the supplier on 6/4/2024.Upon the supplier's investigation of the returned devices: device history record (dhr) was retrieved and reviewed by qa & ra department after getting complaint notification from symmetry/aspen.All manufacturing processes and intermediate inspection were performed.The non-conforming returned instruments were physically evaluated and 2 instruments out of 15 instruments were found unscrewed while only 1 instrument out of remaining 13 instruments was found with loose screw during screw torque inspection.Moreover, 12 instrument's screw torque was checked and they were found to be ok.After review of device history record (dhr) and evaluation of non-conforming returned instruments, the potential reason which could lead to this non-conformity appears to be excessive belt grinding at the lower part of the box lock area on the 2 unscrewed instruments leaving less space for threads of screw to be threaded/grip properly.The root cause is determined to be manufacturing error.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description

Brand Name
SYMMETRY SURGICAL INC.
Common Device Name
SCISSORS
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19243737
Report Number3007208013-2024-00016
Device Sequence Number6949133
Product Code LRW
UDI-Device Identifier00887482110782
UDI-Public00887482110782
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number60-1868
Device Lot Number2312314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown